Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 80, NWS Philadelphia/Mount Holly

June 24, 20108 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 24, 2010, 3:47 PM EDT for 8 counties in New Jersey. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 3:47 PM EDT (19:47 UTC)
Expired
Jun 24, 2010, 4:45 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:00 PM EDTTSTM WND DMGAtco, NJTREES/WIRES DOWN IN WINSLOW/ATCO AREA.
Jun 24, 4:00 PM EDTTSTM WND DMGHammonton, NJTREES DOWN ALONG ROUTE 206 NEAR MILE MARKERS 4 AND 5.
Jun 24, 4:10 PM EDTTSTM WND DMGShamong, NJTREES DOWN ON ROADWAY IN SHAMONG AND A TREE LANDED ON A CAR.
Jun 24, 4:45 PM EDTHAIL 1Pomona, NJNICKEL TO QUARTER SIZE HAIL COVERING THE GROUND
Jun 24, 4:50 PM EDTHAIL 15 Nw Absecon, NJQUARTER SIZE HAIL NEAR WILLIAM J HUGHS TECHNICAL CENTER
Jun 24, 4:50 PM EDTHAIL 1Absecon, NJQUARTER SIZE HAIL IN ABSECON
Jun 24, 4:50 PM EDTHAIL 1Mays Landing, NJQUARTER SIZE HAIL IN MAYS LANDING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS51 KPHI 241947
SVRPHI
NJC001-005-007-009-011-015-029-033-242045-
/O.NEW.KPHI.SV.W.0080.100624T1947Z-100624T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF ATLANTIC CITY...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHEASTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  NORTHEASTERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF VINELAND...
  SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHEASTERN SALEM COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 445 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF MARLTON LAKES...OR 9 MILES SOUTHEAST OF
  CAMDEN...AND MOVING SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHAMONG...ATSION AND TABERNACLE AROUND 400 PM EDT...
  WHARTON STATE FOREST AROUND 410 PM EDT...
  PENN STATE FOREST AROUND 415 PM EDT...
  WADING RIVER AROUND 420 PM EDT...
  BASS RIVER STATE FOREST AND NEW GRETNA AROUND 425 PM EDT...
  TUCKERTON AROUND 430 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEASTERN
PENNSYLVANIA.

&&

LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
      3949 7438 3949 7432 3945 7429 3935 7441
      3930 7454 3918 7465 3954 7528 4000 7463
      3977 7416 3975 7418 3972 7415 3974 7412
      3974 7410
TIME...MOT...LOC 1947Z 295DEG 44KT 3985 7493

$$

KRUZDLO
1 follow-up statement
967 
WWUS51 KPHI 242027
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU JUN 24 2010

NJC001-005-007-009-011-015-029-033-242045-
/O.CON.KPHI.SV.W.0080.000000T0000Z-100624T2045Z/
SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-CAPE MAY NJ-OCEAN NJ-
ATLANTIC NJ-BURLINGTON NJ-
427 PM EDT THU JUN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BURLINGTON...ATLANTIC...SOUTHERN OCEAN...NORTHEASTERN CAPE MAY...
SOUTHEASTERN GLOUCESTER...SOUTHEASTERN CAMDEN...NORTHEASTERN
CUMBERLAND AND SOUTHEASTERN SALEM COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR BASS RIVER STATE FOREST...OR 20 MILES NORTH OF ATLANTIC
CITY...MOVING SOUTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCKERTON...MYSTIC ISLAND AND 7 MILES SOUTHWEST OF MANAHAWKIN BY
  435 PM EDT...
  BEACH HAVEN...NORTH BEACH HAVEN...6 MILES SOUTHWEST OF SHIP BOTTOM
  AND 6 MILES SOUTHWEST OF BEACH HAVEN WEST BY 440 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEASTERN
PENNSYLVANIA.

&&

LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
      3949 7438 3949 7432 3945 7429 3935 7441
      3930 7454 3918 7465 3954 7528 4000 7463
      3977 7416 3975 7418 3972 7415 3974 7412
      3974 7410
TIME...MOT...LOC 2027Z 297DEG 41KT 3964 7443

$$

KRUZDLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:22 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 24, 3:22 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU JUN 24 2010

.SYNOPSIS...
A COLD FRONT OVER WESTERN NEW YORK WILL MOVE ACROSS THE AREA
TONIGHT. A WEAK HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION
FRIDAY AND SATURDAY BEFORE MOVING EAST OF THE AREA. A COLD FRONT
SHOULD MOVE SOUTHEAST INTO NEW JERSEY AND PENNSYLVANIA SATURDAY
NIGHT BEFORE STALLING AND MOVING NORTH ON SUNDAY. A STRONGER COLD
FRONT SHOULD MOVE THROUGH THE NORTHEAST MONDAY NIGHT OR TUESDAY AND
BE FOLLOWED BY A CANADIAN HIGH PRESSURE SYSTEM FOR THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A GFS AND WRF- NMM INITIALIZATION COMPROMISE LOOKED THE BEST WITH
THE 12Z SOUNDINGS. BOTH MODELS APPEARED TO HAVE ISSUES THRU THE
SHORT TERM AND A GENERAL MODEL ENSEMBLE (UK/EC/GFS/CGEM) WAS USED
WITH THIS FCST PACKAGE.

PHILLY HIGH OF 97F SO FAR TODAY HIGHER THAN ANY DAY LAST YEAR. HIEST
TEMP IN 2008 WAS 98F.

THE HIER INSTABILITY TO THE S IS TRUMPING THE HIER SHEAR/WIND
VALUES TO THE NORTH SO FAR IN OUR CWA WITH THE CONVECTION. A SHORT
WAVE THAT IS CROSSING CENTRAL PA SHOULD REACH THE SERN PART OF OUR
CWA CLOSE TO 00Z THIS EVENING. THIS COINCIDES WELL WITH THE
EXPIRATION OF WW406. DANGEROUS TSRA WEST OF PHL WAS SHOWING 80KTS
OF WIND ON THE PHILLY TERMINAL DOPPLER.

STILL WAITING TO SEE HOW MUCH PCPN WILL FALL BEFORE ADDING ANY
PATCHY FOG. SO FAR THEY TSRAS ARE FLYING BY. LIKE THE NAM MOS VS GFS
MOS FOR MINS TONIGHT, UPSTREAM DEW POINTS REMAIN RATHER HIGH AND THE
CFP ITSELF IS GOING TO BE LATE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A REPRIEVE FROM THE HUMIDITY AND SOMEWHAT FROM THE HEAT WILL
OCCUR ON FRIDAY. VERY LITTLE FCST CAPE IS EXPECTED AND THERE WILL
BE A MID LEVEL CAP. SO NO SHRAS OR TSRAS ARE FORECAST TO OCCUR.
THE ENVIRONMENTAL WINDS BLO 5K WILL BE LIGHT AND WE EXPECT A SEA
BREEZE TO MOVE INTO DELAWARE AND NEW JERSEY AS THE AFTERNOON
PROGRESSES. WE LIKE GFS MOS VS NAM MOS FOR MAX TEMPS BASED ON FCST
1000-850MB THICKNESSES.

THE HIGH PRESSURE SYSTEM WILL BE OVER OUR CWA ON FRIDAY NIGHT AND
WE'LL RADIATE AS BEST WE CAN UNDER THE CIRCUMSTANCES FOR LATE JUNE.
WITHOUT FCST OMEGA DO NOT SEE THE MOISTURE PRESENTED BY THE WRF-NMM
BEING RAISED TO FORM CLOUDS. IRONICALLY NAM MOS MIN TEMPS ARE LOWER
IN SPITE OF MORE FCST CLOUDS. THEY STILL LOOK BETTER VS THE HIER GFS
MOS BECAUSE OF THE EXPECTED LIGHT AND VARIABLE WINDS AND CLEAR SKIES.

THE REPRIEVE WINDOW FROM THE HOTTER AND MORE HUMID WEATHER IS GETTING
SMALLER AS THE RETURN FLOW ON SATURDAY IS EXPECTED TO RAISE BOTH
AS THE DAY CONTINUES. THE GFS IS FORECASTING ENOUGH INSTABILITY
FOR AFTERNOON TSRAS PRECEDING THE NEXT COLD FRONT, ATTM ITS
FORECAST SFC DEW POINTS ARE TOO HIGH. SO ONLY MINIMAL POPS WERE
CONTINUED GIVEN THE LOCATION OF THE FRONT. FCST 1000-850MB THICKNESSES
ARE SUGGESTING A COMPROMISE BETWEEN NAM AND GFS MOS SHOULD WORK
THE BEST FOR MAX TEMPS. IF PHL MANAGES TO MAKE A 90F ON FRIDAY,
THE CURRENT HEAT WAVE COULD HAVE LEGS INTO MONDAY.

THE COLD FRONT SHOULD ENTER OUR CWA ON SATURDAY NIGHT BEFORE
STALLING. BOTH THE GFS AND WRF-NMM ARE FORECASTING OMEGA TO MAKE IT
INTO OUR CWA AND WE KEPT CHANCE POPS THROUGHOUT MUCH OF OUR CWA WITH
THE HIGHEST NORTH.

THE FRONTAL BOUNDARY SHOULD START DRIFTING NORTH ON SUNDAY LEAVING
OUR CWA WELL ENTRENCHED WITHIN A HOTTER AND MORE HUMID AIR MASS
AGAIN. WE DID NOT FEEL THE LACK OF STABILITY BY THE GFS WAS CORRECT
AS SOME OF THE GRIDSCALE FEEDBACK SHORT WAVES PBLY WILL CAUSE THE
BOUNDARY/STABILITY TO BE TOO FAR TO THE SOUTH. CONVERSELY WITHOUT AN
ORGANIZED TRIGGER, COVERAGE SHOULD BE WIDELY SCATTERED AT BEST.
BECAUSE OF THE SUSPECTED TOO SOUTHWARD DISPLACEMENT OF THE GFS
FRONTAL BOUNDARY, WE WENT ABOVE MEX MOS FOR MAX TEMPS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A WARM FRONT WILL CONTINUE TO LIFT TO THE NORTH OF THE AREA SUNDAY
NIGHT INTO MONDAY. MEANWHILE A COLD FRONT WILL APPROACH THE AREA
FROM THE WEST ON MONDAY, BEFORE MOVING OFF THE COAST EARLY ON
TUESDAY.  AS THE WARM FRONT LIFTS TO THE NORTH SUNDAY NIGHT, THERE
IS THE POTENTIAL FOR SOME SHOWERS AND THUNDERSTORMS. HOWEVER, WE
EXPECT THE BEST POSSIBILITY OF PRECIPITATION FOR MONDAY INTO MONDAY
NIGHT WITH THE APPROACH AND PASSING OF THE COLD FRONT. THERE MAY BE
A STRAY SHOWER OR THUNDERSTORM EARLY TUESDAY AS THE FRONT MOVES
OFFSHORE, BUT THEY SHOULD DIMINISH THOUGH THE DAY AND INTO TUESDAY
NIGHT. THE TEMPERATURES SHOULD START SEVERAL DEGREES ABOVE NORMAL ON
MONDAY INTO TUESDAY, BEFORE RETURNING CLOSE TO OR BELOW NORMAL FOR
WEDNESDAY AND THURSDAY AS HIGH PRESSURE IS EXPECTED TO BUILD DOWN
ACROSS THE AREA FROM THE NORTHWEST. THIS HIGH SHOULD KEEP THE
WEATHER DRY THROUGH THE END OF THE WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND THUNDERSTORMS FIRING UP ALONG A COLD FRONT ADVANCING AT
40 MPH WILL CROSS EASTERN PENNSYLVANIA, NEW JERSEY AND DELAWARE
DURING THE MID AFTERNOON TO EARLY EVENING HOURS. WESTERLY WINDS AHEAD OF
THIS FRONT ARE GUSTING UP TO 25 KT AT TIMES, BUT ARE EXPECTED TO
SUBSIDE FAIRLY QUICKLY AFTER FRONTAL PASSAGE. CURRENT TIMING HAS THE
COLD FRONT MOVING THROUGH PHL AROUND 5 PM OR SO, THEN OFF THE COAST
BY ABOUT 8 PM. GENERALLY VFR CONDITIONS ARE THEN EXPECTED THROUGH
FRIDAY, EXCEPT PERHAPS FOR A BRIEF PERIOD OF REDUCED VSBYS AT MIV
DUE TO FOG AROUND SUNRISE.

OUTLOOK...
VFR CONDITIONS SHOULD PREVAIL INTO SATURDAY DAY. NEXT CHANCE FOR
MARGINAL VFR OR IFR CONDITIONS AT TIMES WILL COME SATURDAY NIGHT
INTO MONDAY AS A SERIES OF FRONTS ARE EXPECTED TO PASS THROUGH THE
REGION.

&&

.MARINE...
LAND-BASED METAR REPORTS INDICATE WESTERLY WINDS GUSTING TO NEAR 25
KT NEAR THE COAST, WHILE BUOY REPORTS OVER THE COASTAL WATERS
INDICATE MUCH SMALLER GUSTS. A SCA OVER THE COASTAL WATERS NORTH OF
LITTLE EGG INLET VALID UNTIL 8 PM WILL BE ALLOWED TO
CONTINUE...MAINLY FOR NEAR SHORE AND INLET AREAS.  HOWEVER, GUSTS
OVER 25 KT ARE POSSIBLE JUST ABOUT ANYWHERE OVER BOTH THE COASTAL
WATERS AND THE DELAWARE BAY INTO THIS EVENING UNTIL THE FRONT MOVES
FURTHER OUT OVER THE ATLANTIC.

AFTER THE COLD FRONT PASSES, WINDS LIKELY WILL REMAIN BELOW ADVISORY
THE CRITERION THROUGH THE REST OF THE FORECAST. ANOTHER HIGH
PRESSURE SYSTEM WILL BUILD OVER THE AREA WATERS BY SATURDAY BEFORE
MOVING OFFSHORE AS A SERIES OF FRONTS APPROACHES AND MOVES THROUGH
THE MARINE AREA. WAVE WATCH GUIDANCE IS SUGGESTING A SOUTHERLY SWELL
MIGHT REACH SCA CRITERIA LATE SUNDAY OR MONDAY.

THE ENHANCED RIP CURRENT RISK IS LOW TODAY...AND SHOULD BE LOW ON
FRIDAY.

&&

.CLIMATE...
HERE ARE TODAYS RECORDS HIGHS FOR OUR CLIMATE SITES:

PHL...99 IN 1923....ABE...98 IN 1923...
ACY...96 IN 1966..,.ILG..102 IN 1894...
TTN...98 IN 1894....GED...96 IN 1988...
RDG...98 IN 1943....MPO...92 IN 1914.

THE PHILADELPHIA MORNING LOW WAS 81F. THROUGH 2 PM EDT THE HIGH
WAS 97F.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...GIGI/O'HARA
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...MIKETTA
MARINE...MIKETTA
CLIMATE...
Hazardous weather outlook, Jun 24, 3:24 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT THU JUN 24 2010

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ060>062-251930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
324 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015-017>019-PAZ067>071-251930-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
324 PM EDT THU JUN 24 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ054-055-251930-
CARBON-MONROE-
324 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-251930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
324 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-251930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
324 PM EDT THU JUN 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 24, 11:05 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EDT THU JUN 24 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-241800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1105 AM EDT THU JUN 24 2010

...SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING...

A STRONG COLD FRONT MOVING RAPIDLY THROUGH THE EASTERN GREAT LAKES
WILL CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. A
CLUSTER OF SHOWERS AND THUNDERSTORMS WAS ALREADY RACING THROUGH
WESTERN PENNSYLVANIA. AS THIS CLUSTER ENCOUNTERS THE INCREASINGLY
HOTTER AIR MASS OVER OUR AREA, IT WILL INTENSIFY. THE
ENVIRONMENTAL WINDS ALONE ARE BRISK ABOVE THE SURFACE AND MOST
THUNDERSTORMS THIS AFTERNOON WILL PRODUCE WIND GUSTS OF 30 TO 40
MPH. STRONGER ONES HAVE THE POTENTIAL OF BECOMING SEVERE WITH
GUSTS UP TO 70 MPH. THIS IS MORE LIKELY FROM THE PHILADELPHIA
METROPOLITAN AREA NORTHWARD, BUT THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS EXIST THROUGHOUT OUR AREA.

THIS CLUSTER SHOULD ARRIVE ACROSS NORTHERN PENNSYLVANIA AND
NORTHERN NEW JERSEY DURING THE FIRST HALF OF THE AFTERNOON...THE
GREAT PHILADELPHIA METROPOLITAN AREA DURING THE SECOND HALF OF THE
AFTERNOON AND EXTREME SOUTHERN NEW JERSEY AND DELMARVA DURING THE
LATE AFTERNOON AND EARLY EVENING.

IF YOU SEE ANY THREATENING WEATHER, PLEASE HEAD INDOORS QUICKLY.
IF POSSIBLE PLEASE POSTPONE DRIVING UNTIL THUNDERSTORMS PASS YOUR
AREA AND TRY NOT TO PARK VEHICLES NEAR OR UNDER TREES.

TFG
Special weather statement, Jun 24, 12:36 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT THU JUN 24 2010

NJZ001-007-008-PAZ054-055-062-241730-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1236 PM EDT THU JUN 24 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
AT 50 MPH. THE THUNDERSTORM WILL BE NEAR TOBYHANNA...MOUNT POCONO
AROUND 1245 PM...PARADISE VALLEY...MOUNTAINHOME AROUND 100
PM...CRANDON LAKES...FLATBROOKVILLE AROUND 115 PM...BRANCHVILLE AND
FRANKLIN AROUND 130 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA.

LAT...LON 4121 7439 4116 7439 4108 7449 4104 7449
      4105 7444 4102 7442 4081 7445 4093 7573
      4111 7576 4114 7570 4113 7564 4121 7557
      4125 7550 4126 7514 4116 7516 4115 7509
      4109 7503 4112 7495 4127 7484 4135 7471

TFG
Special weather statement, Jun 24, 1:16 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
116 PM EDT THU JUN 24 2010

NJZ001-007-008-PAZ055-241815-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
116 PM EDT THU JUN 24 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE...MORRIS...SUSSEX AND
WARREN COUNTIES...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLATBROOKVILLE...MOVING EAST AT 50 MPH. THE
THUNDERSTORM WILL BE NEAR GREEN POND AND OGDENSBURG AROUND 130 PM...
AND BUTLER AND RIVERDALE AROUND 145 PM.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT MONROE COUNTY IN
PENNSYLVANIA...AND THE NEW JERSEY COUNTIES OF SUSSEX...WARREN AND
MORRIS THIS AFTERNOON.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 4120 7437 4104 7449 4100 7430 4089 7427
      4064 7452 4070 7451 4078 7490 4059 7519
      4075 7520 4091 7508 4096 7514 4081 7548
      4094 7557 4099 7550 4113 7565 4124 7550
      4126 7514 4115 7516 4109 7501 4135 7470

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:36 PM EDTSpecial Weather StatementPHIMorris, Sussex54 min
Jun 24, 1:16 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren59 min
Jun 24, 3:13 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Salem62 min
Jun 24, 3:44 PM EDTSevere Thunderstorm WarningPHISalem76 min
Jun 24, 4:04 PM EDTSpecial Marine WarningPHI86 min
Jun 24, 4:15 PM EDTSpecial Weather StatementPHISussex60 min
Jun 24, 4:18 PM EDTSevere Thunderstorm WarningPHICamden, Cumberland, Gloucester, Salem57 min
Jun 24, 4:43 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more62 min
Jun 24, 5:15 PM EDTSpecial Marine WarningPHI60 min
Jun 24, 5:26 PM EDTSpecial Marine WarningPHI2 hr
Jun 24, 5:46 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland59 min
Jun 24, 6:14 PM EDTSpecial Marine WarningPHI91 min
Jun 24, 6:17 PM EDTSpecial Marine WarningPHI58 min
Jun 24, 7:39 PM EDTSpecial Marine WarningPHI79 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.